Hail, Wabash
- When
- June 10, 3:51 PM CST
- Where
- Wabash County, Allendale
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.530, -87.720
A large cluster of strong to severe thunderstorms organized over east central Illinois and then moved southeast across the lower Wabash Valley. The storms encountered increased southeasterly surface winds along a warm front draped from east central Illinois southward into far southwest IN.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A large cluster of strong to severe thunderstorms organized over east central Illinois and then moved southeast across the lower Wabash Valley. The storms encountered increased southeasterly surface winds along a warm front draped from east central Illinois southward into far southwest IN. The enhanced inflow of very moist air into the storms aided heavy rain and flooding potential. Inflow at 850 mb was convergent out of the west at 15 to 20 knots. Plenty of instability was present upstream from the storms, where mixed-layer cape values were near 2000 j/kg.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 10, 1:46 PM CST, 2 hours 5 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 246 PM CDT Sun Jun 10 2018 .SHORT TERM...(Tonight through Monday night) Issued at 246 PM CDT Sun Jun 10 2018 Most of the area is dry and quite hot and humid. Boundary was from near KFWC to KEHR, with strong to severe convection up across central IL moving southeast. Convection continues across the KY Pennyrile area as well. Airmass very unstable. However ML CIN just now eroded. Best storm chances will be across north and east sections (EVV Tristate, southern IL), with little if any chance west into southeast MO through the evening hours. Storms could once again produce severe downbursts and marginally severe hail. Very heavy rainfall in a short amount of time is likely with stronger storms. Evolution is still somewhat uncertain. The trend is our friend, based on Sat and Radar, as CAM's continue to be borderline useless, depending on which one you pick from the last 24 hours. Convection should taper off overnight. Lull Monday as well, though small chances exist SEMO and the KEVV Tri-state. Marginal day two is awful big. But any storms that do form could produce strong wind gusts and marginally severe hail. Small chances continue EVV Tristate Monday night. .LONG TERM...(Tuesday through Sunday) Issued at 246 PM CDT Sun Jun 10 2018 Models continue to have a front that will shift back and forth across the region through the extended forecast. GFS and ECMWF show the front north of the PAH forecast area at 12z Tuesday, then along the Ohio River into northern Arkansas by 18z Wednesday. Models indicate the front will eventually shift just north of our area by Friday, but then drop back southwest for the weekend. This basically keeps us in an unstable weather pattern, with on and off shower and thunderstorm chances. The best chances will be the daytime hours into the early evening, but kept overnight low chances going in areas close to where the front is expected to be located. It will remain hot and humid through the period. Predominantly south winds will continue to pump warm moist air into the middle Mississippi and lower Ohio valleys. Though the front may dip far enough south to shift our winds to the north in our northern half of counties at times, the air mass north of the front will only be a degree or two cooler and less humid. Highs will generally be around 90 degrees, with lows of 69 to 73 degrees. Dew points will remain around 70 degrees to the lower 70s, which will push afternoon heat indices to around 100 degrees in some locations. && .AVIATION... Issued at 1215 PM CDT Sun Jun 10 2018 VFR conditions save for areas of convection through this evening. Best chances will be east of the MS River. Will have a VC mention at KEVV and KOWB for later this afternoon and evening. SSW winds will gust 15 to 20 kts at times til sunset. Behind morning convection over SE IL, SW IN, SE winds behind outflow will eventually become SSW. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous Weather Outlook National Weather Service Paducah KY 348 AM CDT Sun Jun 10 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-110900- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 348 AM CDT Sun Jun 10 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight There is a chance of thunderstorms today and tonight. A few strong storms with hail and gusty winds are possible, mainly during the afternoon hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms each day. A few strong storms with hail and gusty winds are possible, especially on Monday and Tuesday. Locally heavy rain and lightning will be the main concerns with any storms Wednesday through Saturday. The heat index will peak near 100 degrees Monday and Tuesday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. York
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1111 AM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM TSTM WND DMG 5 WNW WHITESVILLE 37.71N 86.95W
06/10/2018 DAVIESS KY TRAINED SPOTTER
LARGE TREE LIMBS DOWN. VERY STRONG WIND BLOWING RAIN
HORIZONTAL.
&&
CTNSpecial Weather Statement
National Weather Service Paducah KY
300 PM CDT SUN JUN 10 2018
KYZ022-102030-
Todd KY-
300 PM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TODD COUNTY UNTIL 330 PM
CDT...
At 300 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elkton, moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Elkton, Clifty and Allegre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3675 8706 3683 8726 3704 8725 3704 8722
3701 8706 3679 8706 3677 8705
TIME...MOT...LOC 2000Z 290DEG 16KT 3691 8713
RJPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
433 PM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FLOOD 2 E ALLEGRE 36.93N 87.18W
06/10/2018 TODD KY BROADCAST MEDIA
WATER OVER HIGHLAND LICK ROAD BETWEEN NORTH TODD AND
ALLEGRE.
&&
CTNThe Evansville,IN radar (KVWX), 30 km away, was scanning. The volume nearest the first event began at 21:51 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
A portion of Route 1 was closed near Allendale due to rapid water flow over the roadway. Rapid water flow across a rural secondary road in northwest Wabash County caused the closure of that road as well. South of the flooding, an automated rain gage reporting site in Mt. Carmel measured 6.12 inches in 6 hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2018Every state in 2018This day in weather historyWarnings in Illinois, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 756457, 759217.